It’s no laughing matter.
The latest in horrific drugs has hit college campuses in the US. And it has come to your campus too.
It’s an opioid called krokodil (pronounced crocodile) that causes severe tissue damage, phlebitis, and gangrene. Krokodil can be injected, smoked, or snorted. Amputation is highly likely and life expectancy for users is about 2 years.
This is bad stuff.
Many people using krokodil thought they were buying heroine or that they had found an inexpensive substitute for heroine. Krokodil costs about 1/3 of the cost of heroine. The Athens county sheriff has gone so far as to encourage people to be sure they trust their heroine source.
This is bad, bad stuff.
It is called krokodil because its flesh-eating properties eat away at the user’s skin leaving open wounds and scaly sores. Effects of the drug have been described as black or green scaly skin, skin falling off to the bone, and a “zombie drug—it eats you from the inside out.” Doctors have described the “distinctive odor of rotting flesh.”
It is a short-lived high, and users find themselves in a destructive cycle of avoiding withdrawal and chasing the next high with no time for anything else. Another reason krokodil has been called a zombie drug.
This is really, really bad stuff.
If you know anyone who using heroine, please help them get help. Do not let them accidentally take krokodil. Somebody’s mom will thank you.
Please share this post. Help educate people about the horrors of krokodil.